Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 175, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2005, 4:59 PM CDT for Jasper County, Missouri. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 4:59 PM CDT (21:59 UTC)
- Expired
- Jul 26, 2005, 6:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Jasper County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:20 PM CDT | TSTM WND DMG | Joplin, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED A LARGE TREE AT THE INTERSECTION OF S. JACKSON ST. AND GLENDALE...NEAR A LOW WATER BRIDGE. |
| Jul 26, 5:20 PM CDT | TSTM WND DMG | Joplin, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED A LARGE TREE AT THE INTERSECTION OF S. JACKSON ST. AND GLENDALE...NEAR A LOW WATER BRIDGE. |
| Jul 26, 5:59 PM CDT | TSTM WND GST | 2 W Carthage, MO | TRAINED SPOTTER ESTIMATED 60 MPH WINDS WEST OF CARTHAGE. |
| Jul 26, 5:59 PM CDT | TSTM WND GST | 2 W Carthage, MO | TRAINED SPOTTER ESTIMATED 60 MPH WINDS WEST OF CARTHAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 262159 SVRSGF MOC097-262300- /O.NEW.KSGF.SV.W.0175.050726T2159Z-050726T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 459 PM CDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHWEST MISSOURI. * UNTIL 600 PM CDT. * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IRON GATES...OR NEAR JOPLIN...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR JOPLIN BY 505 PM CDT. NEAR AIRPORT DRIVE BY 510 PM CDT. NEAR DUQUESNE BY 515 PM CDT. NEAR CARTERVILLE BY 525 PM CDT. NEAR CARTHAGE BY 550 PM CDT. THE TOWNS OF OAKLAND PARK...ATLAS...LAKESIDE...BROOKLYN HEIGHTS... FIDELITY...REEDS AND AVILLA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 10 AND 19. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3736 9461 3706 9461 3706 9406 3735 9410 $$ LINDENBERG
4 follow-up statements
000 WWUS53 KSGF 262214 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 514 PM CDT TUE JUL 26 2005 MOC097-262300- /O.CON.KSGF.SV.W.0175.000000T0000Z-050726T2300Z/ JASPER MO- 514 PM CDT TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER COUNTY UNTIL 600 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER CREEK...OR NEAR JOPLIN...AND MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR DUQUESNE BY 520 PM CDT. NEAR DUENWEG BY 525 PM CDT. THE TOWNS OF OAKLAND PARK AND ATLAS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 25. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3736 9461 3706 9461 3706 9406 3735 9410 $$ LINDENBERG
000 WWUS53 KSGF 262230 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 529 PM CDT TUE JUL 26 2005 MOC097-262300- /O.CON.KSGF.SV.W.0175.000000T0000Z-050726T2300Z/ JASPER MO- 529 PM CDT TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER COUNTY UNTIL 600 PM CDT... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARTERVILLE...OR NEAR JOPLIN...AND MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR CARTHAGE BY 555 PM CDT. THE TOWNS OF OAKLAND PARK...ATLAS...LAKESIDE...BROOKLYN HEIGHTS AND CARYTOWN ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 16. A TREE WAS REPORTED DOWN FROM THE WINDS IN THIS SEVERE STORM IN THE TOWN OF JOPLIN AT 520 PM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3736 9461 3706 9461 3706 9406 3735 9410 $$ LINDENBERG
000 WWUS53 KSGF 262246 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 PM CDT TUE JUL 26 2005 MOC097-262300- /O.CON.KSGF.SV.W.0175.000000T0000Z-050726T2300Z/ JASPER MO- 546 PM CDT TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JASPER COUNTY UNTIL 600 PM CDT... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARTERVILLE...OR 5 MILES NORTHEAST OF JOPLIN...AND MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF PURCELL BY 550 PM CDT. NEAR CARTHAGE BY 555 PM CDT. THE TOWNS OF LAKESIDE...ATLAS...OAKLAND PARK...BROOKLYN HEIGHTS AND CARYTOWN ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3736 9461 3706 9461 3706 9406 3735 9410 $$ LINDENBERG
000 WWUS53 KSGF 262300 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 PM CDT TUE JUL 26 2005 MOC097-262310- /O.EXP.KSGF.SV.W.0175.000000T0000Z-050726T2300Z/ JASPER MO- 600 PM CDT TUE JUL 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 555 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3736 9461 3706 9461 3706 9406 3735 9410 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:21 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 26, 3:21 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT TUE JUL 26 2005
.DISCUSSION...
REGIONAL PROFILER NETWORK NICELY DEPICTS THE DEVELOPMENT OF A PESKY
200MB CLOSED LOW OVER OKLAHOMA DURING THE PAST 24 HOURS. THIS
CIRCULATION HAS THUS FAR LEAD TO AN EASTERLY FLOW WELL ALOFT AND HAS
HELD CIRRUS AT BAY MUCH OF THE DAY. UNFORTUNATELY THIS HAS ALLOWED
TEMPERATURES TO ONCE AGAIN SOAR INTO THE UPPER 90S ACROSS ABOUT THE
SOUTHEAST 1/2 TO 2/3 OF THE CWA. SHORT RANGE MODELS ARE IN EXCELLENT
AGREEMENT ON QUICKLY SHEARING THIS UPPER LOW OUT AS IT MOVES
EASTWARD AND IS MORE OR LESS ABSORBED BY THE APPROACHING
UNSEASONABLY STRONG SHORT WAVE TROUGH.
AS HAS BEEN DISCUSSED THE PAST COUPLE DAYS THE SURFACE BOUNDARY IS
FAIRLY SHALLOW WITH A WEAK TILT SO PREFRONTAL CONVECTION MAY BE A
BIT TOUGH TO COME BY GIVEN WHAT WILL LIKELY BE RELATIVELY SHALLOW
CONVERGENCE ALONG THE BOUNDARY. MAJORITY OF THE PRECIPITATION WILL
ACTUALLY BE POST FRONTAL AND ASSOCIATED WITH UNSEASONABLY STRONG MID
LEVEL FRONTOGENETICAL FORCING IN THE RIGHT ENTRANCE REGION OF THE
100-130KT 250MB JET. SEEMS LIKELY THAT THE MAJORITY OF THE
PRECIPITATION TONIGHT WILL BE MORE STRATIFORM IN NATURE. WILL LIKELY
BE SOME EMBEDDED THUNDERSTORMS GIVEN THE STRONG ASCENT AND SOME WEAK
ELEVATED INSTABILITY...BUT EXPECT CHARACTER OF PRECIPITATION TO LEAN
TO THE STRATIFORM SIDE.
THIS MORNINGS 12Z SOUNDING FROM TOPEKA NICELY SAMPLED THE VERY
MOIST POST FRONTAL AIRMASS THAT WILL OVERSPREAD THE OZARKS TONIGHT.
GIVEN THE MAGNITUDE OF THE EXPECTED FORCING AND AMOUNT OF MOISTURE
IN PLACE HARD TO ARGUE WITH THE GENEROUS MODEL QPF AND BUMPED UP
POPS ACCORDINGLY. FORCING WILL WEAKEN AND SHIFT SOUTHWARD TOMORROW
AS THE UPPER TROUGH DIGS A BIT FURTHER SOUTHWARD WHILE THE CORE OF
THE POLAR JET LIFTS NORTHEASTWARD. KEPT SOME LINGERING PRECIPITATION
OVER SOUTHERN MISSOURI TOMORROW MORNING AND EVEN CARRIED LOW CHANCE
POPS INTO THE AFTERNOON OVER FAR SOUTH CENTRAL MISSOURI.
WENT WITH THE IDEA OF STRATUS BREAKING UP FROM THE NW TOMORROW
AFTERNOON SINCE IT IS HARD TO IMAGINE A POST FRONTAL STRATUS DECK
LINGERING INTO THE AFTERNOON IN LATE JULY. EVEN WITH THE MIXED
SUNSHINE NORTHERLY WINDS AND COLD AIR ADVECTION WILL PROBABLY KEEP
TEMPERATURES REFRESHINGLY COOL...ESPECIALLY GIVEN OUR RECENT LITTLE
HEAT WAVE.
NO CHANGES MADE TO GOING EXTENDED GRIDS WHICH SEEM TO HAVE A GOOD
HANDLE ON A WARMING TREND BACK TO SEASONABLE TEMPERATURES. CERTAINLY
COULD BE A RED WOLF OR TWO IN THE NORTHWEST FLOW BUT THOSE REALLY
CANT BE IDENTIFIED THIS FAR IN ADVANCE.
IZZI/BROWNING
&&
.AVIATION...
FOR THE 18Z TAFS...GUSTY SSW WINDS LIKELY UNTIL FRONTAL PASSAGE
EARLY THIS EVENING. IN ADDITION TO A WIND SHIFT TO BRISK NORTHERLY
WINDS LOOK FOR POST FRONTAL RAIN TO OVERSPREAD THE TERMINALS.
ISOLATED TSRA NOT OUT OF THE QUESTION BOTH AHEAD OF THE FRONT LATE
THIS AFTERNOON AND BEHIND THE TONIGHT...BUT CHANCES OF TS ARE LOW
ENOUGH TO NOT REQUIRE INCLUSION IN THE TAFS ATTM. STRATUS IS LIKELY
BEHIND THE FRONT AND HAVE CONTINUED WITH MVFR CIGS OVERNIGHT. MVFR
CIGS MAY BE OPTIMISTIC...BUT GIVEN HOW CLIMATOLOGICALLY RARE IT
WOULD BE TO SEE POST FRONTAL IFR/LIFR STRATUS IN LATE JULY DIDNT
FEEL COMFORTABLE BRINGING TAFS ANY LOWER.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...EXCESSIVE HEAT WARNING EXPIRES AT 5 PM TODAY FOR SHANNON &
OREGON COUNTIES.
.KS...NONE.
WFO SGFHazardous weather outlook, Jul 26, 3:42 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 PM CDT TUE JUL 26 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 342 PM CDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING AND COULD CONTINUE INTO THE OVERNIGHT HOURS. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH THIS EVENING...AS WELL AS SOME SMALL HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Special weather statement, Jul 26, 3:52 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 352 PM CDT TUE JUL 26 2005 KSZ101-MOZ088-262145- CHEROKEE-JASPER- 352 PM CDT TUE JUL 26 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND JASPER COUNTIES UNTIL 445 PM CDT... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAXTER SPRINGS...OR 13 MILES WEST OF JOPLIN...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF IRON GATES BY 405 PM CDT. NEAR CARL JUNCTION BY 410 PM CDT. NEAR AIRPORT DRIVE BY 415 PM CDT. NEAR ORONOGO BY 420 PM CDT. NEAR ALBA BY 425 PM CDT. NEAR JASPER BY 440 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:56 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.